MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION STENTS I-CAST; PROSTHESIS, TRACHEAL, EXPANDABLE

ATRIUM MEDICAL CORPORATION STENTS I-CAST; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number 85445
Health Effect - Clinical Codes Aneurysm (1708); Calcium Deposits/Calcification (1758)
Date of Event 09/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Follow-up report will be submitted upon completion of the investigation.
 
Event or Problem Description
Report received stated on 01-sep-2021 the patient was diagnosed with an occlusion of the sma (within the stent).On (b)(6) 2021, there was an unsuccessful secondary intervention attempt.The site noted, ¿attempt was made to cannulate the superior mesenteric artery stent, but this was not possible.It was apparent that the aortic stent fenestration had migrated more caudal from the stent and the fabric completely covered the orifice of the superior mesenteric artery stent.Further attempts at recanalization were discontinued.¿.
 
Additional Manufacturer Narrative
Additional information received.
 
Event or Problem Description
Additional information received on 28-feb-2022 stated that there was a proximal migration of the sma stent (covered) after the principal investigator reviewed the (unsuccessful) secondary intervention angiogram and the three-year post-procedure computed tomography angiography (cta) for a submitted query.
 
Additional Manufacturer Narrative
This complaint is associated with the zenith® p branch® pivotal study, which is a clinical trial approved by fda to study the safety and effectiveness of the zenith® p branch® endovascular graft in combination with the atrium icast¿ covered stents in the treatment of abdominal aortic aneurysms.Clinicaltrials.Gov identifier: (b)(4).The review of the complaint details indicates that the icast covered stent had migrated proximally however upon investigation had noted that the p branch graft that lined the aorta had migrated covering the sma.This migration of the p branch graft would explain the proximal migration of the icast covered stent in the sma as the icast covered stent is placed and positioned through the fenestration of the p¿branch graft.This movement would certainly either move the icast covered stent or block it in this case.As there were no images provided the complaint cannot be confirmed.Based on the provided details it would appear the migration of the p branch graft was the cause of the noted events.There is no indication that the icast covered stent product was deficient.In this regard the complaint cannot be confirmed and the root cause likely attributed to the operational context.A review of applicable device history records was conducted.There were no related non conformances noted during this build of devices or indications of any manufacturing defect that could have contributed to the issue.After review of the details of the complaint provided, as well as review of the published clinical literature as cited in the complaint¿s medical assessment that highlights the possible risks and complications known to occur following placement of icast¿ balloon expandable covered stent in the superior mesenteric artery (sma) through a fenestration of the zenith® p-branch® graft, one can infer the unfortunate injuries suffered by this patient are potentially multifactorial and getinge¿s icast¿ balloon expandable covered stent was not the only attributing factor.The factors likely include but are not limited to, aortic stent graft migration due to inadequate fixation or disease progression, which allowed the device to move in relation to its intended and original position in the aorta.Stent migration most likely resulted in stent collapse or aortic branch coverage.Based on the details of the complaint and investigation conducted, it is likely that the complaint is an artifact of the operational context.H3 other text : device not available for return.
 
Event or Problem Description
N/a.

Brand Name
STENTS I-CAST
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key12530603
Report Number3011175548-2021-00997
Device Sequence Number1140163
Product Code JCT
UDI-Device Identifier00650862854459
UDI-Public00650862854459
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source Study,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/20/2021
Device Model Number85445
Device Catalogue Number85445
Device Lot Number429260
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2021
Supplement Date Received by Manufacturer02/28/2022
10/18/2022
Initial Report FDA Received Date09/24/2021
Supplement Report FDA Received Date03/08/2022
10/26/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/22/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC UNCOVERED STENT 8 MM X 40 MM.; BOSTON SCIENTIFIC UNCOVERED STENT 8MM X 40MM.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR
Patient SexMale
Patient Weight96 KG